Skip to Accessibility Tools Skip to Content Skip to Footer

My dad and cancer.

Hello everyone I am needing any information that may help my dad get some kind of relief. My dad was recently diagnoased with stage 3 esophogeal cancer and he had a tumor in his chest removed about 3 months ago.

About 2 weeks post operation he started having these unbearable headaches and they are still on going. He says it starts at his neck and comes around the sides of his head and the only real relief is when he takes a hot shower. He says his headaches never go away they just become more bearable after showers.

He takes a large amount of pain pills because of his cancer and chemo His doctors have also tried muscle relaxers and fiorcet. He has been trying these meds for about 3 weeks now and still no relief. He has also had MRI’s to make sure he doesnt have any tumors and none were present.

If anyone has any suggestions PLEASE help. My father is going through a lot right now and the headaches are just making it 10x worse…..thanks

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • katebenson
    7 years ago

    My uncle had “Tic-do-la-rue” after a construction accident. They made him cry. He had to avoid certain things-like alcohol and altitude changes. I use ice packs while taking hot baths-something about the hot water on my feet. Be Very careful with any narcotics, as they reduce your pain tolerance. God Bless, I hope you find something that works!

  • Nancy Harris Bonk moderator
    7 years ago

    I’m sorry to hear about your father being sick. One of the problems may be his pain pills may be giving him medication overuse headache, or moh formerly called rebound headache. When we take certain types of pain pills, whether they are over the counter or prescription, more than two to three days a week we can get moh. We have some information on moh that may help; http://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/. Let me know what you think.

  • Julie
    7 years ago

    I am so sorry for the pain and suffering your dad is going through and for you and your family as well. It is a great comfort to him to have you with him during such a trying time. Have you taken him to see a neurologist or a migraine specialist. I would strongly suggest that first to get a proper diagnosis and proper treatment. Have your oncologist refer you to one ASAP and get him into see one right now to get him evaluated and on a treatment plan so that he does not have to suffer anymore! Depending on the diagnosis for the head pain and what preventives they put him on, sometimes it can take 3-4 weeks for the medication to get into the system before he can start to feel any effect. But he needs to see a migraine or headache specialist to get a proper diagnosis. I say he’s had to suffer enough! In the meantime go to the drugstore and get one of those bedbuddy’s that you heat in the microwave and wrap around the neck for warm soothing comfort. That should ease his pain a little. If the heat feels better on his head maybe get one for his head as well, maybe a smaller version. I hope it goes well for him, that they can find the right diagnosis and medication, and keep us posted. Will be keeping you all in prayer. Take care.

  • Poll